Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Biliary dyskinesia, gall bladder function only 50% - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Liver and Gall Bladder
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1556 Questions
User :   I have been diagnosed with biliary dyskinesia. My gallbladder (after is apparently function @ 50 percent of normal capicity after a HIDA scan. MY major problem is malabsorption of fat (steatorrhea). I have also had a ct-scan with contrast, an ultrasound, and a fecal elatase test, all negative. My pancreatic enzymes and blood work were all negative. Can the biliary dyskenisa really cause steatorrhea? Is it possible that something in the pancreas was missing? And finally, if it is my gall bladder causing the malabsorption, is there anything I can do to correct the problem without having it removed?
User :   hello
Doctor :   let me read your query
Doctor :   ok
Doctor :   Now lack of bile in the intestine does cause fat loss in the stool and this causes steattorhea
Doctor :   have you checked the stool fat levels ?
User :   they dud a fecal eltase, but thats it
User :   elatase
User :   sorry
Doctor :   elastase you mean
User :   yes
Doctor :   steatorrhea is a condition when the fecal fat loss is greater than 7 gms
User :   right, well, is there anything that resemebles steatorrhea (After eating a fatty meal) that is condusive to gallbladder dysfunction?
Doctor :   excess of gastric acid can deactivate pancreatic enzymes
Doctor :   this can also cause fat loss
User :   At this point, should I let them take my gallbladder out do you think? And are there other tests I should rule out i.e.: I was a heavy drinker and maybe pancreatitus...although I am not having epigastic pain.?
Doctor :   no need to remove the GB at all
Doctor :   since you are not symptomatic with abdominal pain and colics
Doctor :   diet and exercise will help you to control your symptoms
Doctor :   can u tell me your weight and height
User :   i am 5'10" 260 pounds. obese.
Doctor :   as i said weight loss , and good diet , will reduce the cholesterol
Doctor :   and this will help your symptoms
Doctor :   Presence of no gallstones and in absence of recurrent symptoms can be managed conservative approach with diet and lifestyle modification and medications
User :   One more thing, I have had frequent urination after drinking fluids and lower right back glucose (fasting and regular) has been normal...I have used urine strips to determine that I have a "medium" amount of leukcytes in my urine....I was afraid of diabetes, but as I said glucose is not showing up positive. I thought maybe the two of these things were related, how should I proceed with primary physician concerning my kidney problem.
Doctor :   do one thing
Doctor :   get a HBA1C test
User :   what is that
Doctor :   this will help to rule out diabetes
User :   ok
User :   i think thats it for today
User :   thank you for your help
Doctor :   i hope i have solved your issues
Doctor :   i can send you a literature
Doctor :   to help you with your quest ,,
User :   thanks. no need to send anything...just wanted a second opionion
Doctor :   to control your gall bladder issues without surgery
Doctor :   ok
User :   thank you again
Doctor :   you are most welcome
Doctor :   thanks for consulting me here
User :   bye
Doctor :   bye for now
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor